Alert archive / Florida / Wind Advisories in 2017
Wind Advisory 12, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Oct 3, 2017, 3:16 AM EDT for Duval County, Flagler County, Nassau County, Florida. It took effect at Oct 3, 2017, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 3:16 AM EDT (07:16 UTC)
- In effect from
- Oct 3, 2017, 10:00 AM EDT
- Expired
- Oct 3, 2017, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS72 KJAX 030716 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 316 AM EDT Tue Oct 3 2017 FLZ033-038-124-125-040200- /O.NEW.KJAX.WI.Y.0012.171003T1400Z-171004T0200Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, and Tallyrand 316 AM EDT Tue Oct 3 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from 10 AM this morning to 10 PM EDT this evening. * TIMING...Through this evening. * WINDS...Sustained northeast winds 20 to 25 mph with gusts 35 to 40 mph mainly along the coast. * IMPACTS...Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. && $$
1 follow-up statement
941 WWUS72 KJAX 040200 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 1000 PM EDT Tue Oct 3 2017 FLZ033-038-124-125-040300- /O.EXP.KJAX.WI.Y.0012.000000T0000Z-171004T0200Z/ St. Johns-Flagler-Coastal Nassau-Coastal Duval- Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, and Tallyrand 1000 PM EDT Tue Oct 3 2017 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 2, 8:48 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, Oct 2, 8:48 PM EDT, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
848 PM EDT Mon Oct 2 2017
.UPDATE...Scattered light showers will continue to move onshore
tonight as moderate ene winds advect low level moisture in off
the Atlantic. Winds will stay up tonight as a tight pressure
gradient remains over the area with strong surface high along the
eastern seaboard. Temperatures tonight will range from the
mid/upper 60s inland to the low/mid 70s coast.
&&
.AVIATION...VFR conditions will prevail tonight and Tuesday
morning. Cigs around 4-5kft with VCSH as moisture continues to
move onshore in a gusty ene flow.
&&
.MARINE...Advisory conditions will continue with ene winds at
20-25 knots and seas 7-10 feet.
Rip Currents: High risk continues.
&&
.HYDROLOGY...
Coastal flood warning remains in place through at least Tuesday
to account for minor to moderate flooding during times of high
tide on the St Johns River basin and its tributaries.
Black Creek near Middleburg and near Penney Farms has crest today
just below flood stage and have begun a slow fall that will
continue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 64 84 65 83 / 10 10 10 10
SSI 73 80 73 80 / 30 30 30 30
JAX 70 83 70 82 / 20 30 30 20
SGJ 75 83 76 83 / 30 30 30 30
GNV 69 86 69 85 / 20 10 10 10
OCF 69 86 69 86 / 20 20 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Duval-
Coastal Nassau-Flagler-St. Johns.
GA...High Rip Current Risk through Tuesday evening for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 4 PM EDT Thursday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&
Zibura/Shashy/CorlessHazardous weather outlook, Oct 2, 4:44 PM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook...Updated National Weather Service Jacksonville FL 444 PM EDT Mon Oct 2 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-030815- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 444 PM EDT Mon Oct 2 2017 ...High risk of rip currents through at least Tuesday... ...Small craft advisory conditions through at least Thursday... ...Coastal flood warning through at least Tuesday... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... High risk for rip currents. Small craft advisory for coastal waters. Coastal Flood Warning for Moderate Flooding of St. Johns River basin and minor in coastal and intracoastal locations. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... High risk for rip currents through at least Tuesday. Small craft advisory for coastal waters through Thursday. Coastal Flood Warning for Moderate Flooding of St. Johns River basin and minor in coastal and intracoastal locations through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:12 AM EDT | High Surf Advisory | JAX | Duval, Flagler | 65 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.